Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 5, 2007, 2:33 AM MDT for Curry County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 2:33 AM MDT (08:33 UTC)
- Expired
- Jul 5, 2007, 3:30 AM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 26 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM MDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUL 4 2007 .DISCUSSION...DEWPOINTS HAVE INCREASED LAST 24 HOURS FROM 5 TO 15 DEGREES OVER RIO GRANDE VALLEY AND CONTDVD...EVEN OUT AT KGUP AND KFMN. HASN/T MIXED OUT YET THIS AFTERNOON EVEN THOUGH THE BIG JUMP ONLY STARTED TO SHOW UP AROUND MIDMORNING AT KGUP. IN ADDITION...SHIFT IN STEERING FLOW LOOKS EVIDENT ON AZTEC PROFILER...SO EXPECT STORMS DEVELOPING OVER SOUTHWEST COLORADO HIGH TERRAIN COULD DRIFT INTO NW PLATEAU LATE THIS AFTERNOON OR THIS EVENING. CONVECTION GOT OFF TO A QUICK START...BY 10 AM...OVER THE EAST SLOPES SANGRE DE CRISTO MOUNTAINS. MEANWHILE...UPPER HIGH CENTER HAS EXPANDED INTO THE GREAT BASIN AS WAS PREVIOUSLY INDICATED. DISTURBANCE OVER WESTERN KANSAS THIS MORNING IS SHOWN BY GFS TO ROUND THE CORNER AND THEN MOVE SOUTHWEST IN THE UPPER HIGH CIRCULATION...AND POSSIBLY IMPACT EAST CENTRAL AND SOUTHEAST NEW MEXICO LATER TONIGHT AND EARLY THURSDAY. THEREFORE WILL LIKELY BE MAKING SOME ADJUSTMENTS TO POPS IN THE SHORT TERM. NAM SUGGESTS ANOTHER GOOD PUSH DOWN THE PLAINS THURSDAY NIGHT WITH SURFACE HIGH OVER NORTHEAST NEW MEXICO SHOWING UP FRIDAY MORNING. OTHERWISE...BASIC SHORT TERM TRENDS OF INCREASING MOISTURE AND INSTAB SHIFTING WESTWARD REMAIN PRETTY MUCH UNCHANGED FROM YESTERDAY. EXPECT ANOTHER BOUT OF EAST CANYON WINDS IN THE KABQ AREA TONIGHT AS WELL AS AGAIN THURSDAY NIGHT. STILL SOME DIFFICULTY IN DETERMINING HOW MUCH AFFECT THE WEAK AREA OF LOW PRESSURE ALOFT OVER TEXAS WILL HAVE ON THE FORECAST AREA. MOISTURE HAS INCREASED DUE TO THE NORTHEAST FLOW...BUT MODELS CONTINUE TO FLIP FLOP. THE QUESTION REMAINS WHETHER OR NOT THE RIDGE WILL BUILD STRONGLY ENOUGH TO KEEP THE LOW PRESSURE AREA AT ARMS LENGTH AND AWAY FROM THE FORECAST AREA...OR ALLOW IT TO DRIFT WESTWARD SUFFICIENTLY TO INFLUENCE THE WEATHER OVER EASTERN NEW MEXICO...THE LATTER BASED ON THE LATEST VERSION OF THE ECMWF. THE GFS INDICATES THE RIDGE WILL RETROGRADE A BIT...ALLOWING ANY DISTURBANCE IN THE NORTHWEST FLOW AS WELL AS ASSOCIATED SURFACE FRONTS...TO AFFECT NORTHERN AND EASTERN NEW MEXICO. FOR NOW WILL STICK WITH THE STANDARD ISSUE GRIDS FOR THE WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 97 65 93 / 20 10 30 20 GALLUP.......................... 54 92 54 87 / 20 20 30 20 GRANTS.......................... 59 89 57 86 / 30 20 30 20 GLENWOOD........................ 56 94 56 92 / 30 20 20 30 CHAMA........................... 50 82 46 80 / 30 30 30 20 LOS ALAMOS...................... 56 79 57 83 / 40 20 20 10 RED RIVER....................... 43 74 43 72 / 40 30 20 20 TAOS............................ 55 83 50 84 / 50 20 20 10 SANTA FE........................ 57 84 55 84 / 50 20 20 20 SANTA FE AIRPORT................ 62 87 57 86 / 40 20 20 10 ESPANOLA........................ 62 89 58 89 / 40 20 20 10 ALBUQUERQUE HEIGHTS............. 67 90 66 89 / 30 20 20 10 ALBUQUERQUE VALLEY.............. 66 92 62 90 / 30 20 20 10 ALBUQUERQUE FOOTHILLS........... 66 87 62 87 / 40 20 20 10 ALBUQUERQUE WEST MESA........... 66 92 63 91 / 30 20 20 10 SOCORRO......................... 64 92 63 91 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 58 79 57 84 / 40 30 20 20 MORIARTY/ESTANCIA............... 57 83 56 84 / 50 30 20 20 CARRIZOZO....................... 61 87 59 84 / 50 30 10 10 RUIDOSO......................... 53 81 53 82 / 40 30 10 20 RATON........................... 54 84 52 84 / 30 30 10 10 LAS VEGAS....................... 53 82 50 81 / 40 30 20 20 ROY............................. 57 82 55 82 / 20 20 10 10 CLAYTON......................... 59 85 60 87 / 30 10 10 10 SANTA ROSA...................... 61 88 58 88 / 30 20 10 10 TUCUMCARI....................... 65 89 62 90 / 30 20 10 10 FORT SUMNER..................... 65 87 63 87 / 30 20 10 10 CLOVIS.......................... 64 85 62 87 / 40 20 10 10 PORTALES........................ 64 86 62 86 / 40 20 10 10 ROSWELL......................... 68 90 65 90 / 40 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 5:40 AM MDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 AM MDT WED JUL 4 2007 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 540 AM MDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON MAINLY FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EXPANDING SOUTHWARD MAY PRODUCE LOCALLY GUSTY WINDS AND A FEW MINUTES OF SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
In the hours before
Local storm report, Jul 4, 10:53 PM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 PM MDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 SE SAN FELIPE PUEBLO 35.41N 106.40W
07/04/2007 E1.00 INCH SANDOVAL NM NWS EMPLOYEE
QUARTER SIZE HAIL COVERING INTERSTATE 25 AT MILE MARKER
251. REPORTED BY RETIRED NWS EMPLOYEE.
0435 PM HAIL ALGODONES 35.38N 106.48W
07/04/2007 E0.75 INCH SANDOVAL NM TRAINED SPOTTER
STARTED AT 415 PM AND HAIL IS STILL ONGOING AT 435 PM
0440 PM HAIL ALGODONES 35.38N 106.48W
07/04/2007 E1.00 INCH SANDOVAL NM PUBLIC
0519 PM HAIL ALBUQUERQUE 35.12N 106.62W
07/04/2007 M1.00 INCH BERNALILLO NM NWS EMPLOYEE
ALAMEDA AND WYOMING. NICKELS BEGAN FALLING AT 512
PM...THEN INCREASED TO QUARTERS AT 519 PM.
0535 PM TSTM WND GST 5 S FORT SUMNER 34.41N 104.24W
07/04/2007 E60.00 MPH DE BACA NM CO-OP OBSERVER
&&
CJONESSpecial weather statement, Jul 5, 2:22 AM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 222 AM MDT THU JUL 5 2007 NMZ013-021-050900- CURRY COUNTY-QUAY COUNTY- 222 AM MDT THU JUL 5 2007 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN QUAY AS WELL AS NORTHERN CURRY COUNTIES... AT 220 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WHEATLAND TO 8 MILES EAST OF BELLVIEW. MOVEMENT WAS SOUTHWEST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROADVIEW...GRADY... PLEASANT HILL AND SAN JON. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:22 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 53 min |
| Jul 4, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 64 min |
| Jul 4, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.